MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties were encountered.After a 7fr sheath was inserted, a 7.0x30x75cm express ld iliac / biliary stent was advanced for treatment.However, it was noted that the stent became stuck in the sheath and was unable to deploy upon insertion.Upon removal of the balloon, the stent was captured by the balloon.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was received for analysis.A visual and microscopic examination identified that the stent had been moved to position that was approximately 7mm proximal of the proximal balloon sleeve on the device.A microscopic examination found the first two rows of the distal stent struts to be damaged.The stent damage most probably occurred when attempting to insert the device into the sheath.No other issues were identified with the stent that could potentially have contributed to the complaint incident.A visual examination identified that the balloon had been subjected to positive pressure.It is not known when or why the balloon was inflated.A visual and microscopic examination identified no issues with the balloon material that could have contributed to the complaint incident.A visual and microscopic examination identified no issues with the tip of the device during analysis that could have contributed to the complaint incident.A visual and tactile examination identified no damage or any issues along the length of the device.No other issues were identified during the product analysis.

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10051998
Report Number2134265-2020-06360
Device Sequence Number11472024
Product Code NIO
UDI-Device Identifier08714729579663
UDI-Public08714729579663
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2023
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0025192518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer05/28/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1